MAUDE Adverse Event Report: SCIENTIA VASCULAR ARISTOTLE COLOSSUS; GUIDEWIRE

SCIENTIA VASCULAR ARISTOTLE COLOSSUS; GUIDEWIRE
Model Number ARISTOTLE COLOSSUS
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On the 31 of march 2023, scientia vascular was notified that an aristotle colossus guidewire (catalog # acl-200-002 ln:021376) stretched and sheared off during a neurovascular procedure.The event was described as follows: "the colossus guidewire stretched and then shared off during the 2nd thrombectomy aspiration pass.A portion of the guidewire was left in the distal mca.In total the physician performed 9 passes due to the extensive thrombus burden." the doctor informed the patient of the guidewire fracture and mentioned the patient was doing well, and that the guidewire breaking did not offer any adverse effect.The remaining portion of the complaint unit was returned to scientia vascular for evaluation on (b)(4)2023.
 
Additional Manufacturer Narrative
From the review of the manufacturing lot history record, there is no indication that the break occurred due to a manufacturing defect.The investigation indicates the guidewire may have been damaged during the 2nd thrombectomy aspiration pass, then broke during the pass.However, there is no way to confirm every step taken that could have led the guidewire to break during this procedure, therefore, the root cause of this complaint could not be determined.Because the procedure was completed successfully, no patient injury was reported for this complaint.

Brand Name
ARISTOTLE COLOSSUS
Common Device Name
GUIDEWIRE
Manufacturer (Section D)
SCIENTIA VASCULAR
2460 south 3270 west
west valley city UT 84119
Manufacturer (Section G)
SCIENTIA VASCULAR
2460 south 3270 west
west valley city UT 84119
Manufacturer Contact
raquel johnson
2460 south 3270 west
west valley city, UT 84119
MDR Report Key16839604
Report Number3009546466-2023-00004
Device Sequence Number7547321
Product Code MOF
UDI-Device Identifier00818075010691
UDI-Public00818075010691
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
222437
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Expiration Date02/28/2024
Device Model NumberARISTOTLE COLOSSUS
Device Catalogue NumberACL-200-002
Device Lot Number021376
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2023
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/28/2023
Supplement Report FDA Received Date01/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ESPERANCE 6F ASPIRATION CATHETER, 0.071" ID
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR
Patient SexMale